Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GraceRace

Quitting Birth Control Caused Break Out

Recommended Posts

So around two years ago I had just finished a course of accutane, and since then I had pretty fair skin. Besides the occasional breakout on my period, things were pretty clear. I decided to go back on birth control pills just for contraceptive reasons, and after taking it for a few days I discovered it made me nauseous so I quit after only taking four pills. A week later, I got a pretty big cluster of acne all around my chin/mouth area. 
Any idea of how to clear this up? Should it work itself out eventually or should I call my dermatologist? 

Share this post


Link to post
Share on other sites

I know you were ill, but usually it is better to finish a pack and doctors will usually recommend you do this is changing/coming off. You came off fairly early which is good but you were still getting plenty of hormones in your system from it! Some people's skin becomes reliant on the pill or medication. I had to come off as my pill was actually worsening my acne terribly and I feel my skin is much better off without it. 
Maybe wait it out until some of the acne begins to come down and see how you feel from there. Don't change diet /skincare etc. too much as this may aggravate it. If you are still experiencing issues then it is best to go to dermatologist and discuss possible treatment. You could also try a different pill if you feel you need it but it may cause more breakouts due to the change. 
Hormonal acne is a bitch to treat..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×